| Model Number |
400SMTHXSFT0102 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that only the smart coil pusher assembly was returned.Therefore, the reported failure to detach could not be confirmed.Evaluation revealed the pull wire and pusher assembly were fractured on the proximal end, and the pull wire was retracted into the pusher assembly.The pusher assembly and pull wire damage was likely a result of the attempted detachments during the procedure.The pull wire will also become retracted during attempts to detach the coil.Evaluation also revealed the pet bump was damaged.This damage was likely incidental, and the root cause could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02543.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coil) and a penumbra smart coil detachment handle (handle).During the procedure, physician advanced a smart coil to the target vessel and attempted to detach it using a handle; however, the smart coil failed to detach.Therefore, the smart coil was removed.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.